CASE REPORT
Year : 2015  |  Volume : 22  |  Issue : 1  |  Page : 165-166

Fipronil compound consumption presenting as status epilepticus


Department of General Medicine, Vijayanagara Institute of Medical Sciences, Bellary, Karnataka, India

Correspondence Address:
M Y Bharathraj
Room No 3, -17th Block, Vijayanagara Institute of Medical Sciences, Bellary - 583 104, Karnataka
India
Login to access the Email id


DOI: 10.4103/0971-6580.172280

PMID: 26862281

Rights and Permissions

Fipronil is a broadspectrum N-phenylpyrazole insecticide with gamma-aminobutyric acid type A receptor inhibitory action causing hyperexcitability of central nervous system. There is no literature reported in the past concerning its acute toxicity in human beings. A case report is useful for workers in medical and veterinary field. Hence, we are reporting a case in which young male intoxicated with fipronil compound was presented to the emergency department for having generalized tonic-clonic seizures and subsequently with the features of delirium for few days. This patient was treated with benzodiazepines which controlled the seizures and antipsychotics were given for few days for treating the psychosis.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1682    
    Printed4    
    Emailed0    
    PDF Downloaded34    
    Comments [Add]    

Recommend this journal